Massachusetts, 2010Flood in Massachusetts, March 30, 2010
March 30, 2010 · NWS ALY · 1 event in 1 county or zone
An area of low pressure developed along the southeast coast Monday, March 29th, and strengthened as it moved gradually northward. The storm reached its peak intensity Tuesday morning and stalled just south of Long Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure developed along the southeast coast Monday, March 29th, and strengthened as it moved gradually northward. The storm reached its peak intensity Tuesday morning and stalled just south of Long Island. During the day Tuesday the low began to weaken and move very slowly eastward. The storm tapped into abundant moisture which resulted in a heavy rainfall of 1 1/2 to 3 inches across Berkshire County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 30, 12:33 PM EST, 12 minutes earlier.
Area forecast discussion, Mar 30, 12:33 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT TUE MAR 30 2010
.SYNOPSIS...
COASTAL LOW SOUTH OF LONG ISLAND WILL BEGIN TO WEAKEN THIS
EVENING THEN MOVE GRADUALLY EASTWARD OVERNIGHT AND WEDNESDAY. THIS
STORM WILL BRING PERIODS OF RAIN...HEAVY AT TIMES INTO THIS EVENING
FOR MOST OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. HIGH PRESSURE
WILL BEGIN TO BUILD IN WEDNESDAY AFTERNOON AND EVENING. THIS HIGH
WILL DOMINATE OUR WEATHER INTO THE WEEKEND WITH TEMPERATURES WARMING
TO WELL ABOVE NORMAL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXTENDED FLOOD WATCH THROUGH THE EVENING..UNTIL MIDNIGHT...AS RAIN
HEAVY AT TIMES CONTINUES.
HISTORIC STORM STRENGTHENING JUST OFFSHORE DELMARVA/NJ...AND
PRECIPITATION SHIELD SWINGING NORTHWEST. THESE TRENDS WILL
CONTINUE THROUGH THE AFTERNOON...WITH HEAVY RAIN BUILDING THROUGH
NW CT...THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND
BERKSHIRES...TO SOUTHERN VT. SOME PERIODS OF MODERATE TO HEAVY
RAIN ARE POSSIBLE FROM THE SCHOHARIE VALLEY THROUGH CAPITAL
DISTRICT AND LAKE GEORGE SARATOGA REGION. LIGHT RAIN WILL SPREAD
THROUGH THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY
EVENTUALLY. BASED ON AREA 12Z SOUNDINGS AND UPPER AIR DATA...SOME
MIXING WITH SNOW AND/OR SLEET IS POSSIBLE ABOVE ELEVATIONS OF 1500
FEET...BUT ESPECIALLY ABOVE 2500 FEET. HOWEVER...THE SUPPORT FOR
THE MIX OF SNOW AND SLEET IS IN A VERY NARROW BAND ON THE
IMMEDIATE NORTHWESTERN ADVANCING EDGE OF THE PRECIPITATION. THE
BOUNDARY LAYER COLD POCKET IS PREDICTED TO TRACK ACROSS THE
CATSKILLS...SOUTHERN NY AND PERHAPS SCRAPE SOUTHERN NEW ENGLAND
THROUGH TODAY AND TONIGHT...BUT SURFACE TEMPERATURES IN MOST AREAS
SHOULD BE TOO WARM OUTSIDE OF THE HIGHEST PEAKS IN THE CATSKILLS
TO SUPPORT ANY SNOW OR SLEET. NORTH SURFACE WINDS CONTINUE TO ADVECT
COLDER AIR INTO THE REGION...AND BASED ON CLOUD COVER AND
PRECIPITATION...TEMPERATURES MAY END UP A DEGREE OR TWO SHORT OF
CURRENT FORECASTED MAXES. BOUNDARY LAYER WARMING FROM THE EAST DUE
TO THE ANOMALOUS 850 HPA U WINDS COULD HELP TEMPERATURES TO RISE
CLOSER TO CURRENT FORECASTED MAXES IN THE SOUTHERN BERKSHIRES AND
MID HUDSON VALLEY. ADDITIONAL RAINFALL AMOUNTS THROUGH THIS
AFTERNOON WILL BE QUITE HEAVY...AND FLOOD WATCHES/WARNING WILL
CONTINUE.
PREV AFD BELOW...
AS OF 4 AM EDT...THE LATEST RUC40 WITH THE IR LOOP OVERLAYED SHOWS
LOW PRESSURE DEEPENING AND INTENSIFYING EAST OF NORFOLK VA...AND
NEAR THE DELMARVA REGION. THE COLDER CLOUD TOPS ARE MAINLY EAST OF
THE CT RIVER VALLEY ASSOCIATED WITH THE WARM CONVEYOR BELT TO THE
SYSTEM. THE H500 LOW HAS CLOSED OFF OVER VA AND MD. FURTHER
POLEWARD...A 1020 HPA ANTICYCLONE CONTINUES TO FUNNEL COLD AND DRY
AIR OVER THE REGION FROM S-CNTRL QUEBEC. THE LOW LEVEL PRESSURE
GRADIENT HAS INCREASED BETWEEN THE ANTICYCLONE AND COASTAL CYCLONE
WITH BRISK NORTH WINDS OF 10-20 MPH WITH SOME GUSTS TO 30 MPH.
MOISTURE ASSOCIATED WITH THE INVERTED SFC TROUGH OF THE SYSTEM HAS
MADE INTO THE SRN EXTREME OF THE FCST AREA...AND PORTIONS OF WRN
NEW ENGLAND. THE 2ND ROUND OF MODERATE TO HVY RAIN FOR THE FCST
AREA SHOULD BE WELL UNDERWAY BY THE LATE MORNING.
WE GRADUALLY TRENDED THE PCPN IN FROM E/SE TO THE N/NW. WE
FOLLOWED THE TRENDS OF THE NAM AND THE 21Z SREF...WHICH WAS
FAVORED BY HPC. THE GFS ACTUALLY IS THE QUICKEST IN THE MOVEMENT
OF THE COASTAL CYCLONE OVER THE NEXT 24-36 HRS. THIS IS
INTERESTING WHEN THE CYCLONE DOES BECOME VERTICALLY STACKED IN AN
OCCLUSION PHASE LATER TODAY. THE OTHER ISSUE WITH THE GFS IS THE
QPF PLACEMENT...WHERE IT YIELDS THE MOST PCPN OVER THE CAPITAL
REGION AND THE NRN CATSKILLS. IT ALSO DISCOUNTS DOWNSLOPING THAT
WILL INITIALLY OCCUR WITH THE LOW LEVEL H850 EASTERLY WIND ANOMALY
ADVERTISED BY THE GLOBAL ENSEMBLES. THIS ANOMALY IS STILL
IMPRESSIVE AT 3-4 STANDARD DEVIATIONS ABOVE NORMAL 18Z-00Z TODAY
FROM THE HUDSON RIVER VALLEY EAST INTO NEW ENGLAND. THE GREATER
PRECIPITABLE WATER ANOMALIES ARE ACTUALLY FROM WRN NEW ENGLAND
EASTWARD AT 2-3 STD DEV/S ABOVE NORMAL. THE QPF TRENDS ARE LESS
FOR THIS EVENT...AS THE BULLSEYE OF 3-4+ INCHES STAYS EAST OF THE
REGION FROM THE NAM...GFS...CAN GGEM AND THE LATEST ECMWF. IT
STILL LOOKS LIKE NW CT COULD GET UP TO TWO INCHES OF RAIN...AND WE
ARE NOT RULING OUT THE UPSLOPE REGION OF THE CATSKILLS...AND
HELDERBERGS FOR AROUND 2 INCHES...AS WELL AS THE ERN SLOPES OF THE
SRN GREENS AND BERKSHIRES. THERE COULD BE SOME ISOLD 3 INCH
AMOUNTS TOO. THE 21Z SREF PLUME MEAN FOR KALB WAS 1.17"...AND THE
00Z MREF MEAN WAS 1.39".
OUR CONFIDENCE IS STILL RELATIVELY HIGH FOR SOME MINOR FLOODING IN
THE WATCH AREA...HOWEVER IT HAS LOWERED CONSIDERABLY FOR WIDESPREAD
MODERATE FLOODING DUE TO THE DRY PERIOD BTWN SYSTEMS...THE LOWER
QPF...AND THE IMPACT THE COLDER DRIER AIR HAS HAD WITH THE NRN
STREAM TROUGH YESTERDAY...AND ITS SFC ANTICYCLONE IN ITS WAKE. SEE
THE HYDRO DISCUSSION FOR MORE DETAILS ON THE RIVER BASINS IN
JEOPARDY FOR MORE POTENTIAL FLOODING.
THE PCPN MAY STARTS AS A RAIN/SNOW MIX WITH A LITTLE SLEET MIXING
IN OVER THE SRN ADIRONDACKS TODAY. THIS PTYPE WAS BASED ON THE
NAM/GFS BUFFER SOUNDINGS OVER THE REGION. A COLD AND RAW RAIN WILL
SETTLE IN THEREAFTER. FOR THE ENTIRE REGION...DANK AND RAW
CONDITIONS WILL PERSIST TODAY WITH BOUTS OF MODERATE TO HVY RAIN
IN THE AFTERNOON. EXPECT HIGHS TO ONLY BE IN THE L40S TO M40S IN
THE VALLEYS...AND U30S TO L40S OVER THE HILLS AND MTNS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TUESDAY NIGHT...THE CYCLONE BECOMES VERTICALLY STACKED SOUTH OF
LONG ISLAND AND ACTUALLY RETROGRADES SOUTHWARD A BIT. A FETCH OF
ATLANTIC MOISTURE WILL CONTINUE WITH THE BOUNDARY AND LOW LEVEL
WINDS SHIFTING TO THE NORTHEAST. THE STEADY STRATIFORM RAINFALL
WILL SHIFT TO SCATTERED SHOWERS. ENOUGH COLD AIR WILL BE DRAWN
INTO THE SYSTEM TO CHANGE THE PCPN OVER TO SNOW OVER THE SRN
ADIRONDACKS...AND THE HIGH PEAKS OF THE SRN GREENS AND CATSKILLS.
ACCUMULATIONS SHOULD BE ON THE LIGHTER END WITH A COATING TO A FEW
INCHES. ELSEWHERE...THE DEFORMATION ZONE OF THE SFC WAVE WILL
CONTINUE TO FOCUS THE SHOWERS. THE TREND TOWARDS 12Z ACCORDING TO
MOST OF THE DETERMINISTIC GUIDANCE WILL BE FOR THE SHOWERS TO BE
MORE SCATTERED IN NATURE WITH THE DEPARTING WAVE.
WEDNESDAY...THE OCCLUDED CYCLONE DRIFTS E/SE OF CAPE COD. LOW AND
MID LEVEL HEIGHTS BEGIN TO RAPIDLY INCREASE UPSTREAM OVER THE GREAT
LAKES REGION...AND THE MIDWEST. WE ENDED THE SCT SHOWERS IN THE
MORNING...ASIDE FOR AN ISOLATED SPRINKLE OVER THE ADIRONDACK IN
THE EARLY PM. TEMPS WILL REBOUND NICELY WITH H850 TEMPS BOUNCING
BACK TO 4-5C. EXPECT HIGHS TO BE CLOSER TO NORMAL GENERALLY IN THE
50S WITH SOME MID AND U40S OVER THE SRN ADIRONDACKS...NRN
BERKS...AND SRN GREENS.
WEDNESDAY NIGHT...SFC HIGH PRESSURE ACTUALLY RIDGES IN FROM THE
DEEP SOUTHEAST AND FL. THE H500 RIDGE BUILDS IN FROM THE SOUTH AND
WEST. CLEARING SKIES AND LIGHT TO CALM WINDS WILL ALLOW
RADIATIONAL COOLING WITH LOWS MAINLY IN THE 30S WITH A FEW MID AND
U20S OVER THE SRN ADIRONDACKS.
THURSDAY...THE MODERATING TRENDS OF TEMPS CONTINUES WITH HIGH
PRESSURE BUILDING IN OVER THE EAST COAST. H850 TEMPS GO ABOVE
NORMAL AT 8-10C. PLENTY OF SUNSHINE WITH THE SUBSIDENCE TO HIGH
WILL OCCUR. WITH FULL DRY ADIABATIC MIXING FROM H850...WE WENT WITH
HIGHS CLOSER TO THE WARMER GFSMOS VALUES WITH U60S TO L70S IN THE
VALLEYS...AND GENERALLY LOWER TO MID 60S OVER THE HILLS AND MTNS.
THE MAX TEMPS WILL BE 15 TO 20 DEGREES ABOVE NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD LOOKS TO BE DRY UNTIL SUNDAY AFTERNOON AT
WHICH TIME A COLD FRONT WILL START TO MOVE EAST FROM THE CENTRAL
GREAT LAKES REGION AND MAY PUSH SOME WIDELY SCATTERED TO SCATTERED
SHOWERS INTO THE FA SUNDAY AFTERNOON WHICH WILL LINGER INTO MONDAY
MORNING. THIS WILL BE FOLLOWED BY A COOL DOWN WITH MORE SEASONABLE
TEMPERATURES ON MONDAY AS THE COLD FRONT PUSHES EAST OFF THE NEW
ENGLAND COAST. THE DOMINANT FEATURE OF THE LONG TERM PERIOD FROM
THURSDAY NIGHT THROUGH SATURDAY NIGHT LOOKS TO BE A STRENGTHENING
RIDGE AT THE SURFACE AND ALOFT WHICH PEAKS ACROSS THE FA FRIDAY
INTO SATURDAY.
EXPECT UNSEASONABLY WARM WEATHER ACROSS THE ENTIRE FA FROM FRIDAY
INTO SUNDAY WITH H8 TEMPS RISING FROM +7 TO +9 C THURSDAY EVENING
TO +10 TO +12 C FRIDAY MORNING TO +13 TO +15 C FRIDAY EVENING AND
FINALLY +14 TO NEARLY +17 C SATURDAY EVENING BEFORE DROPPING SHARPLY
ON SUNDAY. WITH GOOD MIXING EXPECTED THROUGH SATURDAY EXPECT THAT
THIS WILL TRANSLATE INTO HIGHS IN THE UPPER 60S TO MID 70S ON
FRIDAY...70S TO LOWER 80S ON SATURDAY AND MID 60S TO LOWER 70S ON
SUNDAY. THE NORMAL HIGH FOR KALB DURING THIS PERIOD IS IN THE LOWER
50S. NIGHTTIME LOWS WILL ALSO RISE FROM THE MID 30S TO MID 40S
THURSDAY NIGHT TO UPPER 30S TO UPPER 40S SATURDAY NIGHT AND SUNDAY
NIGHT. THE NORMAL LOW FOR KALB DURING THIS PERIOD IS IN THE LOWER
30S.
EXPECT TEMPS TO BE MORE SEASONABLE...BUT STILL SEVERAL DEGREES ABOVE
NORMAL...ON MONDAY WITH HIGHS IN THE UPPER 40S TO LOWER 60S.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
WEATHER RADAR INDICATED LIGHT TO MODERATE RAIN COVERING THE ENTIRE
REGION. MAINLY IFR VSBYS WILL PERSIST INTO THE OVERNIGHT PERIOD...
WITH CEILINGS IFR/MVFR. AS THE COASTAL LOW BEGINS TO PULL AWAY ON
WEDNESDAY...CONDITIONS WILL IMPROVE. BKN-OVC SKIES WILL PERSIST
THROUGH THE END OF THE TAF PERIOD...BUT BY 14Z...CONDITIONS ARE
EXPECTED TO IMPROVE TO VFR...AND THE RAIN WILL BE LONG GONE AS A
HIGH PRESSURE RIDGE BEGINS TO BUILD DOWN THE EASTERN SEABOARD.
2000-FOOT WINDS WILL BE IN THE 35 TO 45 KTS RANGE EARLY IN THE TAF
PERIOD...WITH THESE WINDS DIMINISHING THROUGH THE EVENING AND
OVERNIGHT. SURFACE WINDS WILL BE AROUND 15 KTS...SO EARLY VERTICAL
LLWS WILL BE MARGINAL AT BEST...AND THUS HAVE NOT INCLUDED A GROUP.
OUTLOOK...
WED PM-SAT...VFR...NO WX...IDEAL FOR FLYING.
&&
.FIRE WEATHER...
A COASTAL LOW PRESSURE SYSTEM WILL BRING A SOAKING RAINFALL TODAY
THROUGH TONIGHT. WET FLAG CONDITIONS WILL DOMINATE THE NEXT 24
HOURS. MOST OF THE REGION WILL RECEIVE A HALF AN INCH TO TWO
INCHES OF ADDITIONAL PRECIPITATION. THE HEAVIER RAINFALL TOTALS
WILL BE OVER THE EASTERN CATSKILLS...AND PORTIONS OF WESTERN NEW
ENGLAND.
THE STORM WILL MOVE EAST OF NEW ENGLAND ON WEDNESDAY WITH HIGH
PRESSURE BUILDING IN FROM THE SOUTH AND WEST. THIS DRYING TREND
WILL CONTINUE FOR THE REST OF THE WEEK. TEMPERATURES WILL RISE TO
ABOVE NORMAL READINGS THURSDAY THRU THE WEEKEND.
&&
.HYDROLOGY...
EXTENDED FLOOD WATCH THROUGH THE EVENING...UNTIL MIDNIGHT...FOR THE
NORTHEAST CATSKILLS...SCHOHARIE VALLEY...PARTS OF THE WESTERN MOHAWK
VALLEY...TACONICS...MID HUDSON VALLEY...BERKSHIRES...NORTHWEST
CONNECTICUT...AND SOUTHERN VERMONT...AS RAIN HEAVY AT TIMES
CONTINUES.
THE DETERMINISTIC AND ENSEMBLE GUIDANCE HAS TRENDED LOWER WITH QPF
FOR THE 2ND PART OF THIS COMPLEX SYSTEM. EXPECT AROUND AN INCH OF
RAIN IN THE CAPITAL REGION...WITH GENERALLY 1-2 INCHES SOUTH AND
EAST. THE HIGHER TOTAL WILL LIKELY BE OVER NW CT...THE
BERKSHIRES...THE EAST FACING SLOPES OF THE GREEN MTNS AND
CATSKILLS. THERE COULD BE SOME ISOLATED 3 INCH TALLIES IN THOSE
LOCATIONS. THE FURTHER NORTH AND WEST OF THE CAPITAL REGION...MAY
ONLY RECEIVE A THIRD OF AN INCH TO AN INCH OF RAINFALL.
MOST AREA RIVERS...SMALL STREAMS...AND CREEKS WILL SEE SIGNIFICANT
RISES WITH MINOR FLOODING.../AND PERHAPS ISOLD MODERATE FLOODING/
EXPECTED ACROSS THE CATSKILLS...MID HUDSON AND HOUSATONIC BASINS.
DRY WEATHER WILL RETURN MID WEEK...AND LAST INTO THE WEEKEND WITH
ABOVE NORMAL TEMPERATURES. THE DRY WEATHER WILL RAPIDLY DECREASE
THE ABOVE NORMAL FLOWS ON RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...
PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE
/AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
A SIGNIFICANT WARM-UP EXPECTED FOR THE END OF THE WEEK AND EASTER
WEEKEND. HIGH TEMPERATURES COULD BE 20 TO 30 DEGREES ABOVE NORMAL.
BELOW IS A LIST OF RECORDS FOR THURSDAY APRIL 1ST THROUGH SUNDAY
APRIL 4TH.
ALBANY NY (RECORDS DATE BACK TO 1874)
APRIL 1ST...77 DEGREES SET BACK IN 1986
APRIL 2ND...69 DEGREES SET BACK IN 1967
APRIL 3RD...79 DEGREES SET BACK IN 1981
APRIL 4TH...79 DEGREES SET BACK IN 1950
GLENS FALLS NY (RECORDS DATE BACK TO 1948)
APRIL 1ST...77 DEGREES SET BACK IN 1986
APRIL 2ND...65 DEGREES SET BACK IN 1967
APRIL 3RD...80 DEGREES SET BACK IN 1981
APRIL 4TH...76 DEGREES SET BACK IN 1950
POUGHKEEPSIE NY (RECORDS DATE BACK TO 1949)
APRIL 1ST...76 DEGREES SET BACK IN 1978
APRIL 2ND...79 DEGREES SET BACK IN 1963
APRIL 3RD...78 DEGREES SET BACK IN 1981
APRIL 4TH...81 DEGREES SET BACK IN 1950
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ040-043-047-048-
051-053-054-058>061-063>066-084.
MA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...IAA/NAS/WASULA
NEAR TERM...IAA/NAS/WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...ELH
FIRE WEATHER...15
HYDROLOGY...11/WASULA
CLIMATE...IAAHazardous weather outlook, Mar 30, 11:52 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1252 PM EDT TUE MAR 30 2010
CTZ001-013-MAZ001-025-NYZ040-043-047-048-051-053-054-058>061-063>066-
084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
1252 PM EDT TUE MAR 30 2010
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...THE TACONICS AND WASHINGTON COUNTY...THE
BERKSHIRES...NORTHWESTERN CONNECTICUT...AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND FLOODING REPORTS...OR RAINFALL
AMOUNTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE
SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
NYZ032-033-038-039-041-042-049-050-052-082-083-311100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-NORTHERN FULTON-SOUTHEAST WARREN-
1252 PM EDT TUE MAR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION AND IMMEDIATE CAPITAL DISTRICT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SOAKING RAINFALL IS EXPECTED THROUGH THIS EVENING. SOME WITHIN
BANK FULL RISES ON SOME RIVERS AND STREAMS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE TO THE
THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON
THE INTERNET OR BY TELEPHONE.
Flood, Berkshire
- When
- March 30, 12:45 PM EST to 11:00 PM EST
- Where
- Berkshire County, 2.46 mi WSW of Hinsdale to 2.26 mi WSW of Hinsdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.412, -73.161
Kirchner Road in Hinsdale was reported closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, March 30, 20102 deaths · 1 event
- Avalanche in Colorado, March 30, 20101 death · $500 · 1 event
- Flooding in New Hampshire, March 30 to 31, 2010$325,000 · 7 events
- Flash Flood and Flooding in Maine, March 30 to 31, 2010$305,000 · 5 events
- High Wind and Strong Wind in Nevada, March 30 to 31, 2010$250,000 · 65 kt wind · 8 events
- High Wind in California, March 30 to 31, 2010$65,000 · 56 kt wind · 7 events
- Flood and Strong Wind in New York, March 30 to 31, 2010$40,000 · 2 events
- Winter Weather in Pennsylvania, March 30, 20103 injured · 2 events
- Coastal Flood in Maine, March 30 to 31, 2010$25,000 · 2 events
- Winter Storm and High Wind in Utah, March 30 to 31, 201089 kt wind · 15 events
- Avalanche in Wyoming, March 30, 20101 injured · 1 event
- Rip Current in Florida, March 30, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220718.